Harm Reduction: an approach that aims to reduce drug-related harm experienced by individuals and communities without necessarily reducing the consumption of drugs.

 

People who use drugs may require access to various services, and don’t always disclose their drug use to their primary care provider.

Toronto Public Health encourages health professionals to follow these four recommendations:

The Works Program at TPH offers a range of services including:

  • harm reduction supply distribution
  • counselling and support
  • Methadone Works – Opioid Substitution Clinic
  • naloxone kit distribution (>POINT Program) and overdose recognition and response training
  • testing and vaccination
  • general nursing care
  • mobile outreach
  • supervised injection services
  • support for community agencies

For more information call 416-392-0502.

Note: Patients can self-refer. Provide patients with the link to The Works Harm Reduction Services, and/or the contact information. Let your patients know that services are offered through anonymous walk-ins.

Rapid Access to Addiction Medicine (RAAM) Clinics

Bell Gateway Building, 100 Stokes St, 3rd Floor
Open Monday to Friday, 10 a.m. to 2 p.m.
Phone: 416-535-8501

  • Michael Garron Hospital RAAM clinic:

825 Coxwell Avenue, 1st  Floor, central registration
Open Tuesdays and  Friday, 9 a.m. to 11 a.m.
Phone: 416-923-0800

If you suspect your client is using drugs, give them (and friends/family members) a naloxone kit*, or educate them on where they can get one:

  • Ontario Locator
  • Some Toronto community health centres:
    • Sherbourne Health Centre (416-324-4100)
    • South Riverdale CHC (416-461-1925)
    • Regent Park CHC (416-364-2261)
    • Parkdale CHC (416-537-2455)
    • Queen West CHC (416-703-8480)
  • Toronto Public Health the Works Harm Reductions Services, 416-392-0502

* More information on how to become a naloxone distributor.

  1. Obtain a free take-home naloxone kit. Encourage your family and friends to get a free kit too.
  2. If someone is experiencing an overdose, call 911 and give naloxone. Start chest compressions and/or rescue breathing, give another dose of naloxone if no response and do not leave the person alone.
  3. If you haven’t used for a while, or if you have a new dealer or new supply, start slow, do a tester.
  4. Do not use alone. If using alone, have someone check on you.
  5. If you would like help with your substance use contact a Rapid Access to Addiction Medicine (RAAM) clinic.

More Information